New York, 2026

Damaging Winds and High Wind in New York, January 9, 2026

January 9, 2026 · NWS BUF · 25 events in 13 counties and zones

On January 9th, a surface low tracked northeast across the Central Great Lakes, into Ontario and then into Quebec. The occluded front associated with the system tracked across the Western and North Central New York areas on the afternoon of the 9th.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

On January 9th, a surface low tracked northeast across the Central Great Lakes, into Ontario and then into Quebec. The occluded front associated with the system tracked across the Western and North Central New York areas on the afternoon of the 9th. Winds associated with the system started as strong downslope winds out of the southeast to south for the higher terrain near Lake Erie, but then shifted to the southwest where more winds were felt across a larger portion of Western New York. As the occluded front crossed the region during the afternoon, thunderstorms developed along the front as a line of showers came onshore from Lake Erie. While instability wasn't very favorable, there was a good amount of shear to support some severe thunderstorm potential. Severe thunderstorms were mainly confined to the Western Southern Tier up to the Western and Northern Finger Lakes. Between the strong to damaging winds from the system as a whole and the strong to severe winds from the thunderstorms, there was several reports received for wind related issues for the day.

Some of the notable winds associated with the system include: a 68 MPH at both the Niagara Falls Airport and at the New York State Mesonet in Batavia. A 64 MPH gust at Rochester Airport, 60 MPH gust at the Buffalo Airport and 59 MPH gust at the Dunkirk Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jan 8, 9:40 PM EST, 3 hours 5 minutes earlier. Its key messages:

  • 1) Several periods of strong winds. Southeast downslope winds tonight off the Chautauqua Ridge and Tug Hill Plateau with peak gusts near 50 mph, then regionwide Friday on a south to southwest flow, and again Sunday regionwide. 2) Snowmelt due to warming temperatures and rain will allow for increased runoff through this weekend, though with very low chances for any river/creek or ice jam flooding. 3) Turning colder Sunday night into Monday, with lake effect snow downwind of the eastern Great Lakes.
Area forecast discussion, Jan 8, 9:40 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
940 PM EST Thu Jan 8 2026

.WHAT HAS CHANGED...
Wind advisory issued for Chautauqua, southern Erie, Jefferson and
Lewis counties late tonight through Friday morning.

&&

.KEY MESSAGES...
1) Several periods of strong winds. Southeast downslope winds
tonight off the Chautauqua Ridge and Tug Hill Plateau with peak
gusts near 50 mph, then regionwide Friday on a south to southwest
flow, and again Sunday regionwide.

2) Snowmelt due to warming temperatures and rain will allow for
increased runoff through this weekend, though with very low chances
for any river/creek or ice jam flooding.

3) Turning colder Sunday night into Monday, with lake effect snow
downwind of the eastern Great Lakes.

&&

.DISCUSSION...
KEY MESSAGE 1...Several periods of strong winds. Southeast downslope
winds tonight off the Chautauqua Ridge and Tug Hill Plateau with
peak gusts near 50 mph, then regionwide Friday on a south to
southwest flow, and again Sunday regionwide.

A series of storm systems will pass across the Great Lakes region
through this weekend. Initial southeast winds tonight will
downslope off the Chautauqua Ridge and Tug Hill Plateau with
peak gusts up to 50 mph. Low level jet increasing to 60 plus
knots late tonight with profiles suggesting around 50 knots of
flow at the top of the inversion, which will be capable of
surface southeast winds downsloping to the lee of the higher
terrain late tonight through Friday morning.

The low level jet will linger Friday, with south-southwest winds
possibly reaching advisory criteria. Latest NAM and GFS bufkit
profiles suggesting 30 to 40 knots for most areas within the
mixed layer which may transfer to the surface, with gusts of 35
to 45 mph likely, with the highest gusts across the higher
terrain.

Behind a cold front Sunday, a weaker jet of 50 knots, but with
favorable mixing within cold advection will bring a windy day,
with gusts possibly in excess of 40 mph downwind of both eastern
Great Lakes and across the Lake Plain.

KEY MESSAGE 2...Snowmelt due to warming temperatures and rain will
allow for increased runoff through this weekend, though with very
low chances for any river/creek or ice jam flooding.

Low pressure and an associated warm front will bring widespread rain
late tonight and Friday. An approaching cold front will bring
another round of widespread rain Saturday. Warmer temperatures in
the 40s and 50s both Friday and Saturday will bring snowpack
melting. Overall rain amounts will not be significant, but combined
with the melting snowpack there will increased runoff through this
weekend.

MMEFS continues to highlight river and creek rises, with the Buffalo
area creeks possibly rising to near or into action stage. However,
the risk for reaching minor flood stage is very low and remains less
than 10 percent.

KEY MESSAGE 3...Turning colder Sunday night into Monday, with lake
effect snow downwind of the eastern Great Lakes.

Behind a cold front Sunday, cold air advection will send 850 mb
temperatures down to near -14C, across the eastern Great Lakes.
Wrap around moisture behind a departing shortwave trough will
bring a period of lake effect snow within a west-northwest flow.
Several inches of snow will be possible, especially to areas
east of Lake Ontario. The lake effect snow should wind down
Sunday night into Monday morning as high pressure and drier air
move in.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Drier air has finally won out early this evening with widespread VFR
conditions across all sites that will last through tonight.

Surface high pressure will move east of the region and a southerly
low-level flow will intensify tonight. An area of low pressure will
move across the Upper Great Lakes late tonight and into Quebec on
Friday. A strong LLJ will move overhead and result in a period of
LLWS tonight through Friday morning.

Rain showers will spread across the region Friday morning and flight
conditions will lower to low-end VFR/MVFR across western NY, with
these flight conditions then developing from the Finger Lakes
eastward from late morning onward. Areas of IFR conditions are
expected to develop across portions of the higher terrain Friday
afternoon. Showers will taper off across western NY Friday
afternoon, but may persist east of Lake Ontario through the end of
the day.

A cold front will move across western and north-central NY late
Friday through Friday evening. Gusty southwesterly becoming westerly
winds are expected behind the cold front into Friday evening.

Outlook...

Friday night...IFR/MVFR early improving to mainly VFR/MVFR with
diminishing winds and shower chances.

Saturday...Mainly VFR deteriorating to IFR/MVFR in rain later in the
day.

Sunday...MVFR/local IFR in snow showers, especially east of the
lakes. Windy with southwesterly/westerly gusts to 40 knots possible.

Monday...A couple leftover snow showers possible east of the
lakes...otherwise mainly VFR.

Tuesday...Rain or snow showers. Mainly VFR, however IFR is possible
in snow showers.

&&

.MARINE...
A series of passing low pressure systems will bring elevated winds
and waves to the eastern Great Lakes the end of this week and
through the weekend and into the beginning of next week.

Southeast winds later tonight into Friday morning over Lake Erie and
the eastern half of Lake Ontario will reach small craft thresholds,
for which Small Craft Advisories have been issued as outlined below,
although the highest waves will remain over Canadian waters.

South to southwesterly flow will strengthen along and behind a cold
front, bringing the potential for a brief period of Gale force winds
on both lakes Friday afternoon and evening, thus Gale Watches
have been issued as outlined below.

There will be a brief lull second half of Friday night into Saturday
before winds increase with a second storm system for the remainder
of the weekend. Elevated southwest to westerly flow Monday will
maintain small craft conditions on the lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory from 1 AM to 11 AM EST Friday for NYZ007-008.
     Wind Advisory until 11 AM EST Friday for NYZ019-085.
MARINE...Small Craft Advisory until 1 PM EST Friday for LEZ040-041.
         Gale Watch from Friday afternoon through Friday evening
         for LEZ040-041.
         Gale Watch from Friday afternoon through Friday
         evening for LOZ042-062.
         Small Craft Advisory from 1 AM to 4 PM EST Friday for
         LOZ043>045.
         Gale Watch from Friday afternoon through Friday evening
         for LOZ043>045-063>065.

&&

DISCUSSION...TMA
AVIATION...HSK/JM
MARINE...JM/Thomas
Hazardous weather outlook, Jan 8, 9:28 PM EST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
928 PM EST Thu Jan 8 2026

NYZ001>006-010>012-020-100230-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Cattaraugus-
928 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

South to southwest winds Friday will become gusty, potentially to
over 40 mph later in the morning through the afternoon ahead of and
behind a cold front.

A strong cold front will cross the eastern Great Lakes late Saturday
night. Wind gusts may exceed 40 mph late Saturday night through
Sunday as colder air pours back into the eastern Great Lakes behind
the cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-100230-
Chautauqua-Southern Erie-
928 PM EST Thu Jan 8 2026

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Gusty south to southwest winds will become more widespread around
midday, potentially to over 40 mph just ahead of and behind a cold
front Friday afternoon.

A strong cold front will cross the eastern Great Lakes late Saturday
night. Wind gusts may exceed 40 mph late Saturday night through
Sunday as colder air pours back into the eastern Great Lakes behind
the cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-021-100230-
Livingston-Ontario-Allegany-
928 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty south to southwest winds will become more widespread through
the morning hours, potentially to over 35 mph just ahead of and
behind a cold front Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-100230-
Jefferson-Lewis-
928 PM EST Thu Jan 8 2026

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Gusty south to southwest winds will become more widespread around
midday, potentially to over 40 mph just ahead of and behind a cold
front Friday afternoon and evening.

A strong cold front will cross the eastern Great Lakes late Saturday
night. Wind gusts may exceed 40 mph late Saturday night through
Sunday as colder air pours back into the eastern Great Lakes behind
the cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-100230-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
928 PM EST Thu Jan 8 2026

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are possible late Saturday night through Sunday
along and behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-100230-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
928 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-100230-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
928 PM EST Thu Jan 8 2026

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are possible late Saturday night through Sunday
along and behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-100230-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
928 PM EST Thu Jan 8 2026

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are possible late Saturday night through Sunday
along and behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-100230-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
928 PM EST Thu Jan 8 2026

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jan 8, 9:30 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
930 PM EST Thu Jan 8 2026

NYZ005>008-090530-
Northern Cayuga-Oswego-Jefferson-Lewis-
Including the cities of Fair Haven, Oswego, Watertown,
and Lowville
930 PM EST Thu Jan 8 2026

...PATCHY BLACK ICE POSSIBLE OVERNIGHT...

Water from earlier snowmelt will refreeze as temperatures fall
below freezing. This will result in some slippery spots on area
roadways as well as sidewalks. Use caution if traveling or walking
overnight.

The radar

The Buffalo radar (KBUF), 90 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 8 high wind. Local standard time, as filed.

High Wind, Chautauqua

When
January 9, 12:45 AM EST to 8:49 PM EST
Where
Chautauqua forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

High Wind, Southern Erie

When
January 9, 12:45 AM EST to 8:49 PM EST
Where
Southern Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

High Wind, Niagara

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Niagara forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

High Wind, Orleans

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Orleans forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Mesonet
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

High Wind, Monroe

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Monroe forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

High Wind, Northern Erie

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Northern Erie forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

High Wind, Genesee

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Genesee forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

High Wind, Wyoming

When
January 9, 7:00 AM EST to 8:49 PM EST
Where
Wyoming forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Mesonet
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Thunderstorm Wind, Cattaraugus

When
January 9, 3:09 PM EST
Where
Cattaraugus County, 0.69 mi N of Perrysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.460, -79.000

Multiple trees downed in Perrysburg.

Thunderstorm Wind, Cattaraugus

When
January 9, 3:21 PM EST
Where
Cattaraugus County, 1.47 mi NNE of Wesley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.390, -78.940

Trees and powerlines downed in the town of Persia.

Thunderstorm Wind, Cattaraugus

When
January 9, 3:24 PM EST
Where
Cattaraugus County, 0.86 mi NW of Otto
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.360, -78.830

Trees and powerlines downed in the town of Otto.

Thunderstorm Wind, Cattaraugus

When
January 9, 3:27 PM EST
Where
Cattaraugus County, Cattaraugus
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.330, -78.870

Trees and powerlines downed in the town of Cattaraugus.

Thunderstorm Wind, Cattaraugus

When
January 9, 3:56 PM EST
Where
Cattaraugus County, 2.07 mi NE of Quaker Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.090, -78.850

Trees and powerlines downed in the town of Cold Spring.

Thunderstorm Wind, Livingston

When
January 9, 4:00 PM EST
Where
Livingston County, York
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.870, -77.880

Trees and powerlines downed in York.

Thunderstorm Wind, Livingston

When
January 9, 4:00 PM EST
Where
Livingston County, 1.67 mi WNW of Caledonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.980, -77.860

Trees and powerlines downed in Caledonia.

Thunderstorm Wind, Livingston

When
January 9, 4:07 PM EST
Where
Livingston County, Leicester
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.770, -77.900

Trees and powerlines downed in the town of Leicester.

Thunderstorm Wind, Allegany

When
January 9, 4:12 PM EST
Where
Allegany County, 0.69 mi N of Rushford
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
42.390, -78.250

Report of tree downed in the town of Rushford.

Thunderstorm Wind, Allegany

When
January 9, 4:12 PM EST
Where
Allegany County, 0.51 mi E of Fillmore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.470, -78.110

Trees and powerlines downed in Fillmore.

Thunderstorm Wind, Allegany

When
January 9, 4:20 PM EST
Where
Allegany County, 0.69 mi N of Belfast
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.340, -78.120

Report of tree and powerline downed in the town of Belfast.

Thunderstorm Wind, Allegany

When
January 9, 4:25 PM EST
Where
Allegany County, 0.69 mi S of Canaseraga
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.460, -77.780

Report of tree and powerlines downed in Canaseraga.

Thunderstorm Wind, Ontario

When
January 9, 4:32 PM EST
Where
Ontario County, 0.51 mi W of Victor
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.980, -77.410

Trees fell on powerlines in Victor.

Thunderstorm Wind, Wayne

When
January 9, 4:35 PM EST
Where
Wayne County, 1.43 mi WNW of Macedon Lakestone Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.041, -77.324

Tree downed on Farmington Road.

Thunderstorm Wind, Ontario

When
January 9, 4:36 PM EST
Where
Ontario County, 1.39 mi S of North Farmington
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.010, -77.334

Tree down blocking Hook Road.

Thunderstorm Wind, Ontario

When
January 9, 4:36 PM EST
Where
Ontario County, 1.46 mi E of North Farmington
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.030, -77.301

Tree down blocking Rausler Road.

Thunderstorm Wind, Wayne

When
January 9, 4:57 PM EST
Where
Wayne County, 0.69 mi S of Clyde Aero Park Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.090, -76.870

Trees downed in Clyde.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2026Every state in 2026This day in weather historyWarnings in New York, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313422, 1313423, 1313424, 1313425, 1313426, 1313427, 1313428, 1313429, 1312382, 1312383, 1312384, 1312385, 1312386, 1312387, 1312388, 1312389, 1312390, 1312391, 1312392, 1312393, 1312394, 1312395, 1312396, 1312397, 1312398.